I'm thinking about the moment on the balcony. About the lonely house, the gentle wind, the rustling of the trees. Of lightness, a sense of ecstasy, lust. I don't know where my body ends and yours begins. The way you kiss me. This game. How I feel you. This closeness. How the feeling spreads inside me. No turning back. It feels so light, so beautiful.
The last time. That was the last time. How often have I wished, longed, imagined that it could be like that again. But it will probably never be like that again, because I am chemically castrated. Today I have to concentrate to feel anything, I have to watch homemade porn in my mind to tease out some more pleasure, have to tell you to touch me harder to feel anything at all. No feeling spreads through me. The longing is in vain. I am nourished by the past, by the memory of "Love and Passion". Now I need concentration and precision. If I'm lucky, it will be a little like before. A little bit.
How did it come about? I was 25 years old and I was in a bad way. Often I didn't want to leave the house, I lay in bed for hours, I started crying for no reason. I felt that the situation was slipping away from me and in desperation I turned to a doctor, believing that a drug could help me.
The doctor prescribed me an SSRI, an antidepressant. He didn't talk me into it, I wanted it. There was no reason to be afraid. I read the package insert very carefully, there was nothing alarming in it. Then I started taking it. I was very conscientious, very careful not to forget a tablet, always to take it at the same time.
"The side effects were extreme. I had severe dizziness and fainting attacks, scary nightmares again and again, fell asleep at university or on the train, although I had already slept enough the night before. And, I became numb. Emotionally and sexually."
As if it were yesterday, I remember asking my boyfriend, while we were making love, if he felt that my vagina felt normal. Because I was completely numb. I couldn't feel anything at all. And it was supposed to stay that way. Even today I suffer from genital numbness, more than 10 years after the first pill, more than 8 years after the last.
Back to that time: I had immediately had the problem with the first intake that I could no longer reach orgasm. This was completely unusual for me, because I had always enjoyed sexuality and masturbation and knew my body very well. My depression had had no effect on this AT ANY TIME. I loved the feeling of arousal, the pleasure. That disappeared when I took it. But that was not all.
After the anorgasmia, numbness appeared, then I could no longer get wet, the erotic dreams disappeared, I could no longer masturbate at all, libido was at zero and finally I felt completely asexual, as if someone had cut a part out of my brain. There was absolutely nothing left, it even went so far that I found the idea of sleeping with a man funny. If someone had told me a few weeks earlier that this would happen to me, I would have laughed at him because the idea was so absurd.
Since I had stabilized very well psychologically, I slowly phased out the drug after a few months. I didn't want to risk a relapse in any case and slowly reduced the dose over several months. The fact that I was asexual was strange, but I "knew" that everything would return to normal if I stopped the drug completely.
It has been more than 8 years since I took the last tablet. I have never taken psychotropic drugs again. Psychologically, I am doing well. But my sexuality continues to be massively impaired. Since taking an SSRI, I have difficulty reaching orgasm. The sensitivity of my clitoris is so limited that I have to stimulate it very directly for a very long time in order to eventually reach orgasm, which is often very weak. Often everything feels sore afterwards because I have to apply so much pressure due to the numbness. I no longer had a single erotic dream, something that I had always experienced before. Libido is virtually non-existent, although it had been very strong before taking the medication. I no longer feel butterflies in my stomach.
"It's like I'm missing some substance in my brain. And it feels like the connection between my head and my vagina has been severed."
Overall, the drug has taken away part of my identity. I feel physically damaged and feel like part of my personality has been removed. When I go to the doctor, I am usually not taken seriously. Often doctors don't even listen or just change the subject. I find this very disappointing and humiliating, because it takes a lot of effort to open up to a stranger and talk about this topic.
It would already be a step in the right direction if doctors and therapists would finally start to take their patients seriously and not reject them with the "psycho act". Even someone who once had or still has a psychological problem has a right to a fulfilled sexuality.
"Instead of turning us away, doctors should strive to find a solution and most importantly: educate new patients about the risk of lasting side effects. That's what I'd like to see."